For 42 years, I have had a cascading series of "itis" problems: dermatitis (eczema), iritis, tendonitis, bursitis, arthritis, and colitis-like symptoms. The series began a few months after my first pneumothorax, 42 years ago, the first of 14 over about 30 years (ended 10 years ago with lung surgery).
I solved 99% of the itis problems by going to an alkaline-producing diet, but I can't get rid of the remainder of the symptoms. Is it possible that my presumably diminished lung capacity could be adding to a general acidity problem?
The diagnosis suggested but never confirmed was that I have leaky-gut syndrome. Could inadequate oxygen be contributing to an acidosis-like condition?
With a restricted diet, I have almost solved the problem, but I don't understand the solution. Suggestions?
The description of all these "itis" problems suggests you have some type of autoimmune disease. Diminished lung capacity, with or without inadequate oxygen, would cause none of the symptoms you have mentioned, even with your history of pneumothoraces.
As with many chronic bowel diseases, changes in diet may be helpful. You should see a gastroenterologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.